Steriods and diabetes

Hi all let me thank all the doctors and nursing and domestic staff on c19 at new cross hospital wolverhampton for their brillant and wonderful care they took of me last month as i was in for nearly all month with a very bad chest infection am bak home nw still recovering and taking it easy . Also they all work dam hard

Has anyone got any ideal how i can control my diabetes type 2 the sertoids 60mg per day reducing 10mg per week are senting the sugsr levels high into the 20 never been so high am worried sumthing might happen HELP

Many thanks in advance

5 Replies

  • Hi, Kiaman. I think it would be a good idea to talk to your pharmacist. If you are eating the usual healthy eating DM diet with plenty of high fibre foods and veg more than fruit, not much white flour and sugar, etc, and taking your standard DM meds, there's not a lot more you can do without professional advice.

  • As you say you are steadily reducing steroids so the length of time you are on them you should be ok. Steroids do send levels high. It is when blood sugars consistently high there is an issue.

    Having said that ensure you don't eat things that will also send levels high.!

  • Glad you are home and hope you are feeling better now. Don't know about the blood sugar and diabetes. Hope there is someone out there who does. First stop for me would be to ask my pharmacist, next would be to ring my surgery and ask if the Doc could ring you at home and discuss this.

    All the best

    Love and hugs



  • glad to hear you are getting better from the infection , the nhs do a wonderful job where would we be with out them ,think it would be best if you spoke to your gp about the high sugar level , hope your fully fit soon ,take care

  • Hi, I hate to say this but I ended up on insulin as a result of steroids, only temporarily thank goodness. My blood sugar was 33 and had started to affect my heart when I attended A&E feeling unwell! Fortunately my need for insulin reduced along with the reducing steroid dosage eventually and I no longer need insulin. However I do need to monitor my blood sugars when my prednisolone dosage is increased.

    You are quite right to be concerned regarding your blood sugar levels being in the 20's. You need to speak to your GP/diabetic nurse/practice nurse as soon as possible as you may need medication changing, you may even may need insulin for a short spell. Having a high blood sugar untreated can cause many other health problems which I am sure that you are well aware of.

    Good luck

You may also like...